advertisement
Question
Posted by: Unhappy | 2010-02-18

Depression Medication - Lexamil &  Xanor

My husband and I are both using Lexamil (10mg) 1 in the morning and Xanor SR, 1 twice a day (although I am taking only one in the morning.)

My husband gets an erection but is having difficulty to get an orgasm.

Will the symtoms get better or worse and isn' t there something we can take to improve our sexual life? We are using it for about a month.

Regards

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Lexamil is an antidepressant, escitalopram ; Xanor, SR or othwise, is not and never ever has been an antidepressant - it is a sedative. I have no idea why one would prescribe it, especially in a long-acting formulation, in depression, let alone twice a day.
Now, pretty well all antidepressants can cause sexual problems in SOME of the people who take them ; none cause it in everyone. There could be difficulties in getting an erection, or difficulties in reaching orgasm. The sedaitve Xanor in such a large dose might also contribute to this.
Generally, side-effects are at their worst in the first couple of weeks, so they're not likely to improve if still present after a month.
If you / he are being treated by a GP, I would recommend that he see a proper specialist psychiatrist for re-assessment of treatment, as a different antidepressant may suit him much better.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: OrgasmSeeker | 2014-06-11

Also take note that there's a chance that the side effect might turn into a permanent route(irreversible). You took the 1st step; it is a good thing. Consult with the right medical officer. Thanks

Reply to OrgasmSeeker
Posted by: cybershrink | 2010-02-19

Lexamil is an antidepressant, escitalopram ; Xanor, SR or othwise, is not and never ever has been an antidepressant - it is a sedative. I have no idea why one would prescribe it, especially in a long-acting formulation, in depression, let alone twice a day.
Now, pretty well all antidepressants can cause sexual problems in SOME of the people who take them ; none cause it in everyone. There could be difficulties in getting an erection, or difficulties in reaching orgasm. The sedaitve Xanor in such a large dose might also contribute to this.
Generally, side-effects are at their worst in the first couple of weeks, so they're not likely to improve if still present after a month.
If you / he are being treated by a GP, I would recommend that he see a proper specialist psychiatrist for re-assessment of treatment, as a different antidepressant may suit him much better.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement